Alert archive / Missouri / River Flood Warnings in 2016

River Flood Warning 51, NWS St. Louis, MO

August 5, 2016Lewis County, Missouri

NWS St. Louis, MO issued this river flood warning at Aug 5, 2016, 7:25 PM CDT for Lewis County, Missouri. It took effect at Aug 6, 2016, 10:00 PM CDT. It was in force for 40 hr.

The area

The outline as issued.

The facts

Issued
Aug 5, 2016, 7:25 PM CDT (00:25 UTC)
In effect from
Aug 6, 2016, 10:00 PM CDT
Expired
Aug 8, 2016, 2:05 PM CDT
In force
40 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Lewis County, MO

The radar

The St Louis radar (KLSX), 173 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Middle Fabius River near Ewing (EWMM7). The gauge peaked at 10.64 ft at Aug 6, 2016, 7:00 PM CDT.

actionminormoderate5101508/0508/0608/0708/0808/09
Action stage
9.5 ft
Minor stage
12 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05498150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

872 
WGUS43 KLSX 060025
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
725 PM CDT FRI AUG 5 2016

...The National Weather Service in St. Louis has issued a flood 
warning for the following rivers in Missouri... 

  Middle Fabius River near Ewing


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rains could cause river levels to rise even higher than 
predicted.  The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts 
change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC111-070025-
/O.NEW.KLSX.FL.W.0051.160807T0400Z-160808T1905Z/
/EWMM7.1.ER.160807T0400Z.160807T1200Z.160807T1905Z.UU/
725 PM CDT FRI AUG 5 2016

The National Weather Service in St. Louis has issued a 

* Flood Warning for the Middle Fabius River near Ewing
* from Saturday evening to Monday afternoon.
* At  6:30 PM Friday the stage was 5.2 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by tomorrow late 
  evening and crest near 12.4 feet by Sunday morning. The river will 
  fall below flood stage by Sunday early afternoon.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     08/06  08/07  08/08  08/09  08/10

Middle Fabius River
  Ewing           12.0    5.19       9.3   12.4    8.2    5.2    3.9


&&


LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162




$$
2 follow-up statements
014 
WGUS83 KLSX 061354
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
854 AM CDT SAT AUG 6 2016

...The flood warning continues for the following rivers in 
Missouri...
 
 
  North Fabius River near Ewing

  Middle Fabius River near Ewing
  

.This Flood Warning is a result of two to four inches of rainfall
over the past 24 hours...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rains could cause river levels to rise even higher than 
predicted.  The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts 
change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC111-071354-
/O.EXT.KLSX.FL.W.0050.000000T0000Z-160808T1305Z/
/EWNM7.1.ER.000000T0000Z.160806T1315Z.160807T1305Z.NO/
854 AM CDT SAT AUG 6 2016

The Flood Warning continues for
  The North Fabius River near Ewing
* Until Sunday morning.
* At 8:31 AM Saturday the stage was 13.6 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* The river recently crested near 13.8 feet earlier this morning and is
  forecast to fall back below flood stage Sunday morning.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     08/07  08/08  08/09  08/10  08/11

North Fabius River
  Ewing           11.0   13.65      11.2    6.1    4.6    4.2    3.9


&&


LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154




$$

MOC111-071353-
/O.EXT.KLSX.FL.W.0051.160807T0300Z-160808T1905Z/
/EWMM7.1.ER.160807T0300Z.160807T1200Z.160807T1905Z.UU/
854 AM CDT SAT AUG 6 2016

The Flood Warning continues for
  The Middle Fabius River near Ewing
* From this evening to Sunday afternoon.
* At 8:30 AM Saturday the stage was 9.4 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage tonight and crest near 
  12.5 feet Sunday morning. 

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     08/07  08/08  08/09  08/10  08/11

Middle Fabius River
  Ewing           12.0    9.38      12.5    8.2    5.2    3.9    3.4


&&


LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162




$$
841 
WGUS83 KLSX 070157
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
857 PM CDT SAT AUG 6 2016

...The flood warning is cancelled for the following rivers in 
Missouri...
 
  North Fabius River near Ewing

  Middle Fabius River near Ewing

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC111-070227-
/O.CAN.KLSX.FL.W.0050.000000T0000Z-160808T1305Z/
/EWNM7.1.ER.000000T0000Z.160806T1315Z.160806T2215Z.NO/
857 PM CDT SAT AUG 6 2016

The Flood Warning is cancelled for the North Fabius River near Ewing.
* At  8:30 PM Saturday the stage was 9.8 feet.
* Flood stage is 11.0 feet.
* The river fell below flood stage at  5:15 PM Saturday.
* The river will continue falling to 5.6 feet by Monday morning.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     08/07  08/08  08/09  08/10  08/11

North Fabius River
  Ewing           11.0    9.75       7.6    5.6    4.7    4.2    3.9


&&


LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154




$$

MOC111-070227-
/O.CAN.KLSX.FL.W.0051.000000T0000Z-160808T1905Z/
/EWMM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
857 PM CDT SAT AUG 6 2016

The Flood Warning is cancelled for the Middle Fabius River near Ewing.
* At  8:30 PM Saturday the stage was 10.6 feet.
* Flood stage is 12.0 feet.
* The river will crest below flood stage at 11.0 feet after midnight 
  tonight.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     08/07  08/08  08/09  08/10  08/11

Middle Fabius River
  Ewing           12.0   10.62      10.6    7.1    5.6    4.6    3.7


&&


LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162




$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Aug 5, 3:35 PM CDT, 3 hours 50 minutes earlier.

Area forecast discussion, Aug 5, 3:35 PM CDT, 3 hours 50 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
335 PM CDT FRI AUG 5 2016

.SHORT TERM...  (Through Late Tonight)
Issued at 335 PM CDT Fri Aug 5 2016

It appears that the cold front has just passed through COU and
STL looking at their increased north-northwesterly surface winds
along with the tighter surface dew point gradient across northern
MO. Scattered showers and storms were developing across parts of
southeast MO and southwest IL, south and east of STL ahead of the
front where the atmosphere has destabilized due to surface heating.
Should continue to get more convective development, especially
during the late afternoon and early evening hours across southeast
MO and southwest IL as the cold front continues to drop slowly
southward, possibly making it to near the AR border by 12Z Saturday.
Weak shortwaves moving through the area may help to keep the chance
of showers/storms going during the overnight hours across southern
portions of MO and IL.  A surface ridge building southward into the
region behind the cold front will lead to slightly cooler low
temperatures tonight along with lower humidities, particularly for
northeast MO and west central IL.

GKS

.LONG TERM...  (Saturday through Next Friday)
Issued at 335 PM CDT Fri Aug 5 2016

(Saturday through Monday)

The sfc cdfnt is expected to be across srn MO into srn IL Sat
morning. A few showers shud be along and just north of this fnt in
the morning, possibly as far north as I-70 in MO and U.S. 50 in IL.
This activity shud quickly refocus further south with the fnt by the
afternoon. With a large sfc ridge building into the region, have
lowered PoPs Sat afternoon thru the night.

However, for the remainder of the short term, have kept a fair
amount of PoPs going with the region under NW flow and ample
moisture in the region.

The going temp forecast appears to be on track and have made only
minor tweaks. Relatively cool temps are expected thru the period
with ample convective debris expected.

(Tuesday through Friday)

Mdls suggest height rises across the region thru the extd period
which seems reasonable. However, none of the guidance really build
in warmer 700mb temp into the region. The GFS and GEM also suggest
the retreating wrmfnt hanging up across the area providing a focus
thru much of the period. The ECMWF also suggests this to a lesser
degree, but with a weaker sfc boundary.

Due to the higher precip chances, have kept temps lower than what
one would normally expect given the progd 850mb temps. If the rain
does not materialize, temps will likely be some 3-5 degrees warmer.
This will likely cause heat index values to be high enuf for
headlines at some point during this period.

Tilly

&&

.AVIATION...  (For the 18z TAFs through 18z Saturday Afternoon)
Issued at 1125 AM CDT Fri Aug 5 2016

Cold front south of UIN will move southeastward through COU and
the St Louis metro area this afternoon. Most of the showers have
dissipated over our area late this morning. There were some
showers and a few storms over northwest MO which may impact COU
this afternoon. It appears that most of the redevelopment will be
south of the taf sites this afternoon, but would not be surprised
to see a few storms near COU and the St Louis area late this
afternoon and early this evening. The stratus clouds in UIN should
lift and dissipate this afternoon. Prevailing VFR cloud cover
expected outside of the showers/storms. Mainly a west-northwest
surface wind this afternoon, becoming northerly and light
tonight. Some patchy fog is possible late tonight/early Saturday
morning at COU and the St Louis metro area due to a light wind,
and recent rainfall along with surface dew points still
relatively high.

SPECIFICS FOR KSTL: Cold front south of UIN will move southeastward
through STL this afternoon. Most of the showers have dissipated
over our area late this morning. It appears that most of the
redevelopment will be south of STL this afternoon, but would not
be surprised to see a few storms near STL late this afternoon and
early this evening.  Prevailing VFR cloud cover expected outside
of the showers/storms. Mainly a west-northwest surface wind this
afternoon, becoming northerly and light tonight. Some patchy fog
is possible late tonight/early Saturday morning due to the light
wind, and recent rainfall along with surface dew points still
relatively high.

GKS

&&

.PRELIMINARY POINT TEMPS/POPS...
Saint Louis     72  86  71  86 /  30  20  10  20
Quincy          63  82  64  82 /  10  10  10  30
Columbia        68  83  67  82 /  30  20  20  40
Jefferson City  69  84  67  83 /  30  20  20  40
Salem           70  83  66  84 /  40  20   5   5
Farmington      72  84  68  84 /  50  40  10  20

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Aug 5, 3:51 PM CDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAINT LOUIS MO
351 PM CDT FRI AUG 5 2016

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-061200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO-
SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
351 PM CDT FRI AUG 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND
EARLY EVENING FOR PARTS OF SOUTHEAST MISSOURI AND FAR SOUTHERN
ILLINOIS. THE PRIMARY THREAT IS DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS IN EXCESS OF
TWO INCHES TO THE NATIONAL WEATHER SERVICE.

TILLY

In the hours before

Special weather statement, Aug 5, 6:30 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
630 PM CDT FRI AUG 5 2016

MOZ072-060015-
CRAWFORD MO-
630 PM CDT FRI AUG 5 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CRAWFORD COUNTY UNTIL
715 PM CDT...

AT 629 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CUBA...MOVING SOUTHEAST AT 10 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CUBA...STEELVILLE...LEASBURG AND ROSATI.

THIS INCLUDES INTERSTATE 44 IN MISSOURI BETWEEN EXITS 203 AND 214.

THIS ALSO INCLUDES  ONONDAGA CAVE STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3799 9153 3821 9153 3808 9112 3789 9130
TIME...MOT...LOC 2329Z 292DEG 10KT 3810 9151

CARNEY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 7:21 PM CDTFlash Flood WarningLSXGasconade5 hr
Aug 5, 7:53 PM CDTAreal Flood AdvisoryLSXCrawford4 hr
Aug 5, 8:53 PM CDTFlash Flood WarningLSXCrawford6 hr
Aug 5, 11:24 PM CDTAreal Flood WarningLSXFranklin12 hr
Aug 5, 11:45 PM CDTAreal Flood WarningLSXOsage12 hr
Aug 6, 12:02 AM CDTAreal Flood WarningLSXGasconade12 hr
Aug 6, 2:57 AM CDTRiver Flood WarningLSXOsage24 hr

Nearby

River Flood Warnings in Missouri, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.